MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL
Model Number CCWTT0
Medical Device Problem Codes Particulates (1451); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Vitreous Floaters (1866); Posterior Capsule Opacification (4807)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, patient experienced with posterior capsule opacification (pco) and the iol was rotated.A grade 2 pco was identified after 3 months post-operative.The higher incidence of pco could be caused from the cartridges.Additional information has been requested.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Additional Manufacturer Narrative
Correction information was provided in h.11.Correction: fda product problem code a051201 was removed.Additional information was provided in a.2.,a.3.A.,b.2.,b.3.,b.5.,b.6.,b.7.,d.1.,d.4.,d.6.A.,d.10.,e.4 and h.6.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated, patient experienced floaters at 6 weeks and grade 2 posterior capsule opacification (pco) at 3 months post-operative.It was also noticed that cartridge material adheres to posterior surface of lens requiring removal with irrigation and aspiration that can sometimes be difficult.Patient also had yttrium aluminum garnet (yag), lens and capsule polish procedures post-operatively.
 
Additional Manufacturer Narrative
Additional information was provided in h.6 and h.11.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The lens remains implanted.Regarding the findings of pco, aco, phimosis, and iol rotation off axis with company lenses, an company director of global technical customer affairs consulted with the surgeon and provided information related to the reported events.Because these findings are related to clinical outcomes, review of complaints for the reported event types is the primary investigation focus to assess for potential concerns related to anterior/posterior capsule opacification, phimosis, and lens rotation.Information was also provided that because clinical outcomes are complex with numerous potentially associated clinical and surgical factors, additional information could be discussed with the account representative, including options such as a peer-to-peer communication service called expert opinion md, that company offers at no charge.Reports of these event types have remained low and stable, with intermittent reporting as expected, based on the potential multifactorial etiology.An additional global review was conducted to look at the reported incidence for each of the above outcomes over the past 3 years.All global complaints are evaluated monthly for adverse trending, and no adverse trends were identified for these events.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21843890
Report Number1119421-2025-01032
Device Sequence Number18168120
Product Code MFK
UDI-Device Identifier00380652413633
UDI-Public(01)00380652413633(17)260216(11)220218(10)15346204
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.195
Device Lot Number15346204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/24/2025
06/13/2025
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date05/21/2025
07/07/2025
Date Device Manufactured02/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOLDELIVERY SYSTEM,INJECTOR; DUOVISC VISCOELASTIC SYSTEM; LIDOCAINE; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE; OPHTHALMIC BETADINE; PHENYLEPHRINE; PRED MOXI BROM OPHTHALMIC DROPS; TETRACAINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale